A member asked:

I just developed an extremely itchy, red, bumpy rash on and around my week old tattoo what is it and how can i treat it? benadryl (diphenhydramine) helps mildly

2 doctors weighed in across 2 answers
Dr. Ryan Phasouk answered

Specializes in Family Medicine

Itchy rash: What you may be describing is something called "cellulitis", which is an infection of the skin by bacteria. It likely is a result of your recent tattoo. You will need to have a medical provider have a look at this as it may need treatment with oral antibiotics.

Answered 9/28/2016

5.2k views

Thank
Dr. J. Lawrence Dohan answered

Specializes in Dermatology

See a dermatologist: Not cellulitis, an infection with pain & pus. May be allergy to tape used as dressing. Often Bacitracin or neosporin are used on fresh tattoos. This is not good because they often cause allergic reactions and are useless anyway. Allergy to the ink will be seen in the color of the offending agent. Stop Benadryl (diphenhydramine) as it will not help but makes you accident prone due to sedative effect. You need a pre.

Answered 8/23/2017

5.2k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...